Indiana, 2002

Flash Flooding and Hail in Indiana, November 10, 2002

November 10, 2002 · NWS LMK · 14 events in 6 counties and zones

7 thunderstorm wind, 5 hail, 2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$165,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Nov 10, 1:05 PM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Nov 10, 1:05 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
105 PM EST SUN NOV 10 2002

...MDT/HIGH RISK SVR FOR LMK CWA INTO TONIGHT...

SIG SVR WX EPISODE APPEARS IMMINENT FOR LMK CWA, WITH BKN LINE OF
SVR CONVECTION DEVELOPING OVER IN/IL/MO ATTM. NEARLY STEADY SWLY
35-40KT FLOW AT 900MB WILL INTERCHANGE OVER OUR REGION WITH 70-80KT
500MB FLOW ASSOC WITH APPROACHING JET STREAK, SIG INCR SHEAR VALUES.
12KM ETA BUFKIT FCST HODOGRAPHS SUGGEST INITIAL PERIOD OF
SUPERCELLULAR CONVECTIVE MODE THIS AFTERNOON, THEN TRANSITIONING TO
MORE OF A LINEAR MODE AS SFC TROF APPROACHES CWA. ALREADY SEEING
SOME ISOLATED LEADING EDGE CELLS OVER SERN MO/SRN IL, SUGGESTING
SUPERCELL THREAT MAY BE REALIZED. FORWARD PROPAGATING MESO-BETA
ELEMENTS MAY HAVE VECTORS NEARING 230/85KT WITHIN LARGER SCALE
LINEAR SYSTEM, WHICH SHOULD HAVE A QUICK EAST MOTION PER 700MB ETA
OMEGA FIELDS.

ONLY LMTG FACTOR (FOR TIME BEING) OVER CWA IS A SMALL CAPPING
INVERSION 750MB, INDICATED BY ARRIVING A/C FROM ANCHORAGE INTO SDF
AT 15Z. RUC FCSTS THIS 750MB PRE FRONTAL WARM PLUME TO RESIDE OVER
CWA TIL 20-21Z, THEN COLLAPSE AT STG FRONTAL DYNAMICS AND
INSTABILITY PUSHES INTO CWA. ANOTHER INTERESTING THING TO NOTE IS
RUC/ETA FCSTING SUBTLE SFC WAVE TO DEVELOP ALONG FRONT OVER WRN TN
00Z/MON, WHICH WOULD ACT TO ENHANCE LOW-LEVEL HELICITIES,
SUPERCELLULAR POTENTIAL, AND OVERALL CONVECTIVE DEVELOPMENT DOWN IN
SRN KY FOR A PERIOD OF TIME. WIND DAMAGE AND ISOLATED TORNADOES LOOK
TO BE THE PRIMARY THREATS. PER CURRENT RADAR TRENDS, SOME POST
FRONTAL STRATIFORM PCPN WILL LIKELY FOLLOW DURING OVERNIGHT HOURS.

TS COMPLEX SHOULD PUSH EWD AND EXIT LMK CWA IN THE WEE HOURS MONDAY
MORNING. KEEPING IT BRIEF HERE, NEXT WX STORY IS SFC LOW DEVELOPING
ACROSS SERN CONUS TUE AM, WITH POSITIVE FEEDBACK RESPONSE DEEPENING
MID-LEVEL TROF OVER CWA. LOOKS TO BE ONE OF THOSE COOL, RAW, AND
CLOUDY DAYS TUE WITH NLY SFC FLOW. GIVEN FCST L/RS WITHIN TROF
AXIS, SOME SPRINKLES NOT OUT OF THE QUESTION, BUT WILL LEAVE ZFP DRY
FOR NOW. CLIPPER TYPE SFC LOW RACES ACROSS GREAT LAKES THU-FRI, WITH
ATTENDANT CF FCST BY 12Z GFS TO SLIDE INTO LMK CWA DURING SAID
PERIOD. DECENT DYNAMICS AND SOME MOISTURE SUGGEST CHCS OF PCPN OVER
CWA.

.SDF...NONE.

XXV
Hazardous weather outlook, Nov 10, 12:15 PM EST, 4 hours 10 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1215 PM EST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...

A POTENTIALLY VERY DANGEROUS WEATHER SITUATION IS SETTING UP ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY TODAY WITH A MAJOR SEVERE
WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND EVENING. THE STORM
PREDICTION CENTER HAS INDICATED THERE IS A HIGH RISK OF SEVERE
THUNDERSTORMS TODAY GENERALLY ALONG AND SOUTH OF INTERSTATE 64...WITH
A MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF THAT AREA.

NUMEROUS THUNDERSTORMS WERE DEVELOPING AHEAD OF A COLD FRONT ACROSS
SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. THE THUNDERSTORMS WILL
ORGANIZE INTO A SQUALL LINE WHICH WILL MOVE IN EXCESS OF 50 MPH FROM
WEST TO EAST ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY THIS
AFTERNOON AND EVENING. VERTICAL WIND SHEAR IN THE ATMOSPHERE IS
SUPPORTIVE OF SUPERCELLS WHICH WILL ENHANCE THE POTENTIAL FOR
DAMAGING WINDS AND LARGE HAIL. WITH SUFFICIENT LOW LEVEL TURNING OF
THE WINDS...ISOLATED STRONG TORNADOES WILL ALSO BE POSSIBLE
ESPECIALLY IN THE HIGH RISK AREA ACROSS CENTRAL KENTUCKY.

PEOPLE IN CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA MUST REVIEW
SEVERE WEATHER SAFETY RULES NOW AND HAVE A PLAN OF ACTION READY WHEN
SEVERE WEATHER DEVELOPS IN YOUR AREA. LISTEN TO NOAA WEATHER RADIO
OR COMMERCIAL MEDIA OUTLETS FOR POSSIBLE WATCHES...WARNINGS AND
STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SITUATION.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

VLD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 5 hail, 2 flash flood. Local standard time, as filed.

Flash Flood, Dubois

When
November 10, 4:25 PM EST to 6:00 PM EST
Where
Dubois County, Huntingburg
Reported by
AMATEUR RADIO
Coordinates
38.364, -86.880 (the zone’s center; the record gives no point)

Parts of State Road 64 were under water and impassible.

Flash Flood, Dubois

When
November 10, 4:30 PM EST to 6:00 PM EST
Where
Dubois County, Holland
Reported by
LAW ENFORCEMENT
Coordinates
38.364, -86.880 (the zone’s center; the record gives no point)

Water covered some roadways near Holland.

Thunderstorm Wind, Dubois

When
November 10, 4:35 PM EST
Where
Dubois County, Ireland
Measured
75 kt (86 mph)
Reported by
LAW ENFORCEMENT
Coordinates
38.417, -87.000

Thunderstorm gusts blew down six inch diameter trees.

Thunderstorm Wind, Washington

When
November 10, 5:00 PM EST
Where
Washington County, Freddricksburg
Measured
75 kt (86 mph)
Property damage
$150,000
Reported by
LAW ENFORCEMENT
Coordinates
38.433, -86.183

Thunderstorm winds took the roofs off numerous houses. Many trees were downed. Marble size hail covered the ground.

Thunderstorm Wind, Washington

When
November 10, 5:12 PM EST
Where
Washington County, New Pekin
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
38.500, -86.017

Trees were downed.

Thunderstorm Wind, Harrison

When
November 10, 5:25 PM EST
Where
Harrison County, 3 mi S of Corydon
Measured
52 kt (60 mph)
Reported by
AMATEUR RADIO
Coordinates
38.167, -86.117

Hail, Harrison

When
November 10, 5:25 PM EST
Where
Harrison County, 3 mi SW of Corydon
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
38.183, -86.150

Thunderstorm Wind, Crawford

When
November 10, 5:30 PM EST
Where
Crawford County, Marengo
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
38.367, -86.350

Trees were downed.

Hail, Harrison

When
November 10, 5:40 PM EST to 5:45 PM EST
Where
Harrison County, Lanesville
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.233, -85.983

Hail, Floyd

When
November 10, 5:45 PM EST
Where
Floyd County, Georgetown
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.300, -85.967

Hail, Clark

When
November 10, 5:50 PM EST
Where
Clark County, Clarksville
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.317, -85.767

Thunderstorm Wind, Clark

When
November 10, 5:50 PM EST
Where
Clark County, Countywide
Measured
50 kt (58 mph)
Reported by
NEWSPAPER
Coordinates
38.483, -85.700

Trees were downed in Jeffersonville, Clarksville, and Charlestown.

Hail, Clark

When
November 10, 5:55 PM EST
Where
Clark County, Charlestown
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.450, -85.667

Thunderstorm Wind, Harrison

When
November 10, 6:23 PM EST
Where
Harrison County, Palmyra
Measured
60 kt (69 mph)
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
38.417, -86.117

The roof was torn off a barn. Power lines and several trees were downed.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323219, 5323218, 5323217, 5323220, 5323221, 5323222, 5323223, 5323224, 5323225, 5323269, 5323270, 5323271, 5323272, 5323273.